MAUDE Adverse Event Report: ETHICON INC. ETHLN BLK 18IN 5-0 S/A FS-2; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN BLK 18IN 5-0 S/A FS-2; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number 661H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.When did the issue occur; in the package/ during dispensing (before use on patient/during actual suturing (use on patient)? device return status/follow up?.
 
Event or Problem Description
It was reported that the patient underwent a pediatric plastic surgery on (b)(6) 2019 and the suture was used.It was reported that the suture loses the needle easily.Another like suture was used to complete the procedure.There were no patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 02/03/2020.A manufacturing record evaluation was performed for the finished device lot pbq267 , and no non-conformances were identified.Additional h3 investigation summary: an open box with unopened samples of product code 661h, lot # pbq267 were returned for analysis.During the visual inspection of the unopened samples, no defects were found on the packages.The samples were opened, and swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, or damaged were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the conditions of the sample received, no performance detached needle was found, and the tested sample met the finished goods requirements.Additional information was requested and the following was obtained: when did the issue occur; in the package/ during dispensing (before use on patient/during actual suturing (use on patient)? unknown.

Brand Name
ETHLN BLK 18IN 5-0 S/A FS-2
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9579369
Report Number2210968-2020-00278
Device Sequence Number2196979
Product Code GAR
UDI-Device Identifier10705031007703
UDI-Public10705031007703
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number661H
Device Catalogue Number661H
Device Lot NumberPBQ267
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2020
Initial Date Received by Manufacturer 12/16/2019
Supplement Date Received by Manufacturer01/13/2020
Initial Report FDA Received Date01/12/2020
Supplement Report FDA Received Date02/03/2020
Patient Sequence Number1